Create Account | Sign In: Author or Forum

Search Symptoms

Category: Gastroenterology | Pharmacy | FYI

Back to Health News

Health Tip: Drugs That May Lead to Diarrhea

Last Updated: May 20, 2009.

(HealthDay News) -- Certain medications are more likely than others to aggravate the digestive tract and result in loose stools, the U.S. National Library of Medicine says.

The agency says they include:

  • Antibiotics, which often cause diarrhea because they kill bacteria -- even the good bacteria -- found in the intestines.
  • Chemotherapy drugs, used to treat cancer.
  • Immune system-suppressing drugs, such as mycophenolate.
  • Some herbal teas that contain senna or other substances that are natural laxatives.
  • A laxative is meant to relieve constipation. But taking too much of a laxative can lead to problem diarrhea.


Previous: Older Adults May Have Some Immunity to Swine Flu Next: Health Tip: Warding Off Age-Related Memory Loss

Reader comments on this article are listed below. Review our comments policy.


Submit your opinion: